Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 1, 2021, 3:19 PM EDT for Lancaster County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 1, 2021, 3:45 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 124 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
176
WWUS81 KCTP 011919
SPSCTP
Special Weather Statement
National Weather Service State College PA
319 PM EDT Thu Jul 1 2021
PAZ066-011945-
Lancaster PA-
319 PM EDT Thu Jul 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
345 PM EDT...
At 319 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Gap to near Wakefield to Delta. Movement was
east at 30 mph.
Wind gusts up to 50 mph are possible.
Very heavy rain is expected. Minr flooding along small streams is
possible.
Locations impacted include...
Gap, Wakefield, Christiana, Georgetown, Kirkwood, Little Britain and
Peach Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3972 7624 3978 7628 3982 7619 4001 7603
4001 7596 3996 7599 3987 7599 3985 7602
3983 7602 3982 7604 3981 7603 3980 7605
3976 7606 3976 7608 3973 7610 3974 7611
3972 7614
TIME...MOT...LOC 1919Z 268DEG 26KT 3995 7603 3982 7616 3973 7633
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:18 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 1, 3:18 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service State College PA 318 PM EDT Thu Jul 1 2021 .SYNOPSIS... A cold front stretched across the Lower Great Lakes will drift slowly to the southeast across Pennsylvania today. As this frontal boundary lifts the very warm and moist air, numerous showers and scattered afternoon and evening thunderstorms will occur. Some of the storms will contain strong and gusty winds across the Lower Susquehanna Valley and adjacent southeastern portion half of the state. In addition, where the storms train east across the same locations, locally very heavy rain, capable of producing flooding of some small streams and poor drainage areas, is possible over a short period of time. Low pressure at upper levels and its associated pool of cold air aloft will drift over Northern Pennsylvania or Southern New York on Friday, continuing the likelihood of showers and scattered afternoon thunderstorms. As this upper level feature exits to the east of our area, comfortable temperatures and humidity along with mainly rain- free conditions and a moderate northwest breeze will follow for much of the upcoming holiday weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Band of mainly light rain showers and a few heavier showers/storms ahead of and parallel to cold front on latest WPC sfc analysis...continues to move east. Storms over the lower Susq have abit more structure and potential and will continue to monitor. In collab with SPC, due to short live nature of the threat, no watch planned in our CWA for these cells. Pvs disc... Sfc cold front extended from Lake Ontario to the north shore of Lake Erie at 0745Z. The front will drift slowly SE and will be located from the Finger Lakes Region of NY to the Greater Pittsburgh area by the early afternoon hours. The axis of a 50-75 NM wide NE/SW band of showers and widespread, layered cloud cover (within a region of broad, deep-layer lift beneath the RE Region of a 90KT upper level jet) will gradually move SE of the Allegheny Front during the mid to late morning hours and cover much of the CWA by 16Z today. Afterward, the primary focus for heavier rainfall from numerous showers and scattered TSRA will be across the Southern Tier of PA just to the SE of an axis of higher mid-level DPVA and nestled within pockets of SFC-Based CAPE of 800-1200 j/kg. The relatively thin CAPE and deep, warm-cloud layer will create highly efficient rain producing convection, capable of dropping 1-2 inches of rain in just 30 minutes, especially where a few to several cells train east across the same areas. Given the fact that our QPF grids contain generally less than 2 inches for storm total amounts through tonight (with SPC's HREF Max 24 hour QPF being very similar), and 1 hour Flash Flood Guidance values are mainly 2.5-3 inches (with 3 hour FFG guidance a hefty 3.5-4.5 inches over most of the CWA except for parts of the Laurels and Northern Mtns of PA), we've held off on issuing a Flash Flood Watch for now. The aforementioned clouds and showers will lead to a significant drop in high temps (12-16 deg F in most places) compared to the past several days. Highs will range from the low to mid 70s respectively across the Laurel Highlands and NW Mtns, to the Low 80s in the SE. Post cold frontal showers will linger through early tonight across much of the CWA with a relative min over the NW Mtns. The areal coverage of the showers and rainfall intensity will slowly diminish. Relatively light wind and moist ground tonight should promote a fair amount of 1/2-1SM fog, beginning around 06Z (esp throughout the valleys of Central and Northern PA). Low temps early Friday will be in the 55-60F range over the Northern and Western Mtns of PA, and mid to upper 60s throughout the Lower Susq Valley and adjacent locations. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... The small closed low center at 500 mb within an amplifying trough will drop SE from the Upper Glakes Region and become located over the Southwest corner of New York state at 12Z Friday. This weather feature will slide generally east (just to the north of the PA/NY border between 18Z Friday and 00Z Saturday. A well-defined cold front aloft Friday should enhance SHRA/TSRA across the Central and SE zones during the midday and afternoon hours. Gusty winds and some small hail may accompany those storms on Friday. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... The closed upper low will slowly move across the Commonwealth through roughly the first half of the holiday weekend. As a result, at least scattered and diurnally favored showers and thunderstorms can still be expected on Saturday. Expect cooler temperatures, with highs only in the 70s. Sunday should begin an improving trend, as the main cold core upper trough shifts east of the region. Although an isolated afternoon shower or thunderstorms can't be ruled out, much of the day looks rain-free. Monday also looks generally rain-free, as a weak warm front crosses through and heights rise across the region. Monday will also be significantly warmer, with temperatures rising back to the mid and upper 80s for highs. As more humidity begins to build by Tuesday and a weak cold front approaches from the northwest, at least isolated afternoon showers and thunderstorms could make a return. Latest medium range guidance suggests this front will stall out over PA Wednesday, supporting scattered PM convection. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of Thu afternoon, most locations have improved to MVFR or VFR, with some exceptions across the Laurels where lower cigs and areas of rain are still holding some spots at IFR. Expect slow improvements through 00z as drier air moves in from the northwest. Cigs will lower again across mainly the Alleghenies and the northern tier between 00z and 12z Fri as clouds redevelop in the base of an approaching trough. Cigs will likely fall to MVFR or perhaps lower across the north and west. JST and BFD have the best chance of seeing IFR tonight. There could be some drizzle as well. Conditions will generally improve to VFR for most of the area on Fri, with MVFR lingering longest in BFD/JST. Expect isolated diurnal showers/storms in marginal instability associated with the cooling upper levels. Outlook... Sat...Scattered showers/storms in the afternoon into early evening. Sun-Mon...Improving conditions. && .CLIMATE... The high temperature at Harrisburg Wednesday afternoon reached 98 degrees. This was a new record for the date, breaking the old record of 97 degrees last set in 1991. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Gartner NEAR TERM...Lambert/Gartner SHORT TERM...Lambert LONG TERM...Fitzgerald/Colbert AVIATION...Martin/Colbert
Hazardous weather outlook, Jul 1, 3:24 AM EDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service State College PA 324 AM EDT Thu Jul 1 2021 PAZ033>036-057-059-063>066-020730- Somerset-Bedford-Fulton-Franklin-Dauphin-Lebanon-Cumberland-Adams- York-Lancaster- 324 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Numerous showers and thunderstorms forming along and ahead of a slow moving cold front could bring locally heavy rain of 1 to 2 inches in less than an hour this afternoon and tonight. The heavy rain may cause flooding of poor drainage areas and some small streams. Isolated occurences of brief strong wind gusts are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053-056- 058-020730- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Schuylkill- 324 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 2:01 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service State College PA
201 PM EDT Thu Jul 1 2021
PAZ065-066-011830-
Lancaster PA-York PA-
201 PM EDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT FOR PARTS OF LANCASTER AND YORK COUNTIES
UNTIL 230 PM EDT...
At 201 PM EDT, Doppler radar indicated showers along a line extending
from near Manheim to Mountville to near Yorkana. Movement was east at
20 mph.
Wind gusts up to 50 mph are possible.
These showers will be near...
Lititz and East Petersburg around 205 PM EDT.
Millersville and Lancaster around 210 PM EDT.
Rothsville around 215 PM EDT.
Willow Street around 220 PM EDT.
Akron around 225 PM EDT.
New Holland, Safe Harbor and Shenks Ferry around 230 PM EDT.
Other locations impacted by these showers include Smoketown,
Washington Boro, Bird-In-Hand, East Prospect and Conestoga.
LAT...LON 4014 7608 4000 7616 3986 7647 3995 7663
4005 7649 4017 7639
TIME...MOT...LOC 1801Z 282DEG 17KT 4016 7635 4004 7640 3995 7656
DangeloSpecial weather statement, Jul 1, 2:16 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service State College PA
216 PM EDT Thu Jul 1 2021
PAZ066-011845-
Lancaster PA-
216 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
245 PM EDT...
At 216 PM EDT, Doppler radar indicated a strong thunderstorm over
Akron, moving east at 35 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Ephrata, New Holland, Akron, Leola, Denver, Reamstown, Rothsville,
Adamstown, Terre Hill, Churchtown, Bareville, Bowmansville,
Fivepointville, Schoeneck, Blue Ball, Farmersville, Goodville and
White Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4011 7593 4010 7594 4004 7594 4001 7596
4014 7629 4025 7620 4024 7602 4014 7587
TIME...MOT...LOC 1816Z 283DEG 30KT 4017 7620
DangeloLocal storm report, Jul 1, 2:45 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 1 NNW DILLSBURG 40.13N 77.04W
07/01/2021 YORK PA EMERGENCY MNGR
TREE DOWN BLOCKING ROAD.
&&
REGSpecial weather statement, Jul 1, 2:55 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service State College PA
255 PM EDT Thu Jul 1 2021
PAZ066-011915-
Lancaster PA-
255 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
315 PM EDT...
At 255 PM EDT, Doppler radar indicated a strong thunderstorm near
Churchtown, moving east at 25 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Churchtown, Blue Ball, Goodville and White Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4011 7593 4010 7594 4004 7594 4001 7596
4005 7609 4015 7603 4013 7589
TIME...MOT...LOC 1855Z 276DEG 21KT 4008 7600
DangeloLocal storm report, Jul 1, 3:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 4 S FORT LITTLETON 40.00N 77.92W
06/30/2021 FRANKLIN PA PUBLIC
MULTIPLE TREES DOWN.
&&
REGSpecial weather statement, Jul 1, 3:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
319 PM EDT Thu Jul 1 2021
PAZ066-011945-
Lancaster PA-
319 PM EDT Thu Jul 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
345 PM EDT...
At 319 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Gap to near Wakefield to Delta. Movement was
east at 30 mph.
Wind gusts up to 50 mph are possible.
Very heavy rain is expected. Minr flooding along small streams is
possible.
Locations impacted include...
Gap, Wakefield, Christiana, Georgetown, Kirkwood, Little Britain and
Peach Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3972 7624 3978 7628 3982 7619 4001 7603
4001 7596 3996 7599 3987 7599 3985 7602
3983 7602 3982 7604 3981 7603 3980 7605
3976 7606 3976 7608 3973 7610 3974 7611
3972 7614
TIME...MOT...LOC 1919Z 268DEG 26KT 3995 7603 3982 7616 3973 7633
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:16 AM EDT | Special Weather Statement | CTP | Franklin | 14 min |
| Jul 1, 11:42 AM EDT | Special Weather Statement | CTP | Cumberland | 33 min |
| Jul 1, 12:16 PM EDT | Special Weather Statement | CTP | Cumberland | 29 min |
| Jul 1, 12:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 53 min |
| Jul 1, 1:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 45 min |
| Jul 1, 1:51 PM EDT | Special Weather Statement | CTP | Lebanon | 24 min |
| Jul 1, 2:01 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Jul 1, 2:16 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Jul 1, 2:55 PM EDT | Special Weather Statement | CTP | Lancaster | 20 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.